Alert archive / Washington / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Spokane, WA

January 5, 20215 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter weather advisory at Jan 5, 2021, 2:59 AM PST for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Jan 5, 2021, 12:00 PM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2021, 2:59 AM PST (10:59 UTC)
In effect from
Jan 5, 2021, 12:00 PM PST
Expired
Jan 6, 2021, 10:00 PM PST
In force
34 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS46 KOTX 051059
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
259 AM PST Tue Jan 5 2021

...MORE SNOW IS EXPECTED FOR THE CASCADES TODAY THROUGH TOMORROW 
MORNING...

WAZ042-052300-
/O.NEW.KOTX.WW.Y.0003.210105T2000Z-210106T1800Z/
East Slopes Northern Cascades-
Including the following locations Mazama, Stehekin, Stevens Pass,
Plain, and Holden Village
259 AM PST Tue Jan 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST
WEDNESDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES
CORNER AND STEVENS PASS...

* WHAT...Snow expected for The Cascade Crest including Highway 2
  between Coles Corner and Stevens Pass. Total snow accumulations
  of 5 to 12 inches.

* WHERE...Mazama, Stehekin, Stevens Pass, Plain, and Holden 
  Village.

* WHEN...From noon today to 10 AM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions this
  afternoon through tomorrow morning. 

* ADDITIONAL DETAILS...Heaviest snowfall is expected this evening
  into the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
6 follow-up statements
362 
WWUS46 KOTX 052256
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
256 PM PST Tue Jan 5 2021

...MORE SNOW IS EXPECTED FOR THE CASCADES AND OKANOGAN HIGHLANDS 
TODAY THROUGH TOMORROW MORNING...

WAZ038-061300-
/O.EXB.KOTX.WW.Y.0003.210106T0100Z-210106T1800Z/
Okanogan Highlands-
Including the following locations Republic, Wauconda, 
Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, 
and Sherman Pass
256 PM PST Tue Jan 5 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Snow expected. Accumulations of 2 to 5 inches with 5 to
  10 inches in the mountains.

* WHERE...Republic, Wauconda, Chesaw Road, Highway 20 Wauconda 
  Summit, Boulder Creek Road, and Sherman Pass.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions
  overnight into tomorrow morning.

* ADDITIONAL DETAILS...Heavy accumulations are expected on Highway
  20 at Wauconda Summit and at Sherman Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ042-061300-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210106T1800Z/
East Slopes Northern Cascades-
Including the following locations Mazama, Winthrop, Stehekin, 
Loup Loup Pass, Stevens Pass, Plain, and Holden Village
256 PM PST Tue Jan 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* WHAT...Snow expected. Valley snow accumulations of 4 to 7
  inches. Mountain accumulations as high as 9 to 12 inches along
  the Cascade Crest.

* WHERE...Mazama, Stehekin, Stevens Pass, Plain, and Holden 
  Village.

* WHEN...Through 10 AM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions
  overnight into tomorrow morning.

* ADDITIONAL DETAILS...Heavy accumulations are expected on Highway
  2 at Stevens Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
203 
WWUS46 KOTX 060348
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
748 PM PST Tue Jan 5 2021

...MORE SNOW IS EXPECTED FOR THE CASCADES AND OKANOGAN HIGHLANDS
THROUGH TOMORROW MORNING AND NORTHEAST WASHINGTON INTO NORTHERN
IDAHO THROUGH WEDNESDAY EVENING...

IDZ001-WAZ037-061900-
/O.EXB.KOTX.WW.Y.0003.210106T0900Z-210107T0600Z/
Northern Panhandle-Northeast Mountains-
Including the following locations Eastport, 
Schweitzer Mountain Road, Springdale-Hunters Road, 
Orin-Rice Road, and Flowery Trail Road
748 PM PST Tue Jan 5 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST
WEDNESDAY ABOVE 2500 FEET...

* WHAT...Snow expected above 2500 feet. Valley snow accumulations
  3 to 5 inches. Mountain accumulations as high as 5 to 10 
  inches. 

* WHERE...Eastport, Schweitzer Mountain Road, Springdale-Hunters 
  Road, Orin-Rice Road, and Flowery Trail Road.

* WHEN...From 1 AM to 10 PM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions
  through Wednesday evening.

* ADDITIONAL DETAILS...Heavy accumulations are expected roads
  leading to higher elevation summits above 3000 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ038-042-061800-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210106T1800Z/
Okanogan Highlands-East Slopes Northern Cascades-
Including the following locations Republic, Wauconda, 
Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, 
Sherman Pass, Mazama, Winthrop, Stehekin, Loup Loup Pass, 
Stevens Pass, Plain, and Holden Village
748 PM PST Tue Jan 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* WHAT...Snow expected. Accumulations of 2 to 5 inches with 5 to
  10 inches in the mountains, and as much as 12 inches along the
  Cascade Crest.

* WHERE...Mazama, Stehekin, Stevens Pass, Plain, Holden Village, 
  Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, 
  Boulder Creek Road, and Sherman Pass.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions 
  overnight into tomorrow morning.

* ADDITIONAL DETAILS...Heavy accumulations are expected on Highway
  2 at Stevens Pass and Highway 20 at Wauconda Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
537 
WWUS46 KOTX 061353
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
553 AM PST Wed Jan 6 2021

...MORE SNOW IS EXPECTED FOR THE CASCADES AND OKANOGAN HIGHLANDS
THROUGH TOMORROW MORNING AND NORTHEAST WASHINGTON INTO NORTHERN
IDAHO THROUGH WEDNESDAY EVENING...

WAZ038-042-061800-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210106T1800Z/
Okanogan Highlands-East Slopes Northern Cascades-
Including the following locations Republic, Wauconda, 
Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, 
Sherman Pass, Mazama, Winthrop, Stehekin, Loup Loup Pass, 
Stevens Pass, Plain, and Holden Village
553 AM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Additional snow accumulations of 3 to 6 inches possible.

* WHERE...Mazama, Stehekin, Stevens Pass, Plain, Holden Village, 
  Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, 
  Boulder Creek Road, and Sherman Pass.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions 
  overnight into tomorrow morning.

* ADDITIONAL DETAILS...Heavy accumulations are expected on 
  Highway 2 at Stevens Pass and Highway 20 at Wauconda Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ001-WAZ037-062200-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210107T0600Z/
Northern Panhandle-Northeast Mountains-
Including the following locations Eastport, 
Schweitzer Mountain Road, Springdale-Hunters Road, 
Orin-Rice Road, and Flowery Trail Road
553 AM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow accumulations of 5 to 10 inches possible above 2500
  feet.

* WHERE...Eastport, Schweitzer Mountain Road, Springdale-Hunters 
  Road, Orin-Rice Road, and Flowery Trail Road.

* WHEN...From 1 AM to 10 PM PST Wednesday.

* IMPACTS...Motorists should expect winter driving conditions 
  through Wednesday evening.

* ADDITIONAL DETAILS...Heavy accumulations are expected roads 
  leading to higher elevation summits above 3000 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
723 
WWUS46 KOTX 061752
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
952 AM PST Wed Jan 6 2021

...MORE SNOW IS EXPECTED FOR THE CASCADES AND OKANOGAN HIGHLANDS
THROUGH TOMORROW MORNING AND NORTHEAST WASHINGTON INTO NORTHERN
IDAHO THROUGH WEDNESDAY EVENING...

WAZ038-042-061900-
/O.EXP.KOTX.WW.Y.0003.000000T0000Z-210106T1800Z/
Okanogan Highlands-East Slopes Northern Cascades-
Including the following locations Republic, Wauconda, 
Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, 
Sherman Pass, Mazama, Winthrop, Stehekin, Loup Loup Pass, 
Stevens Pass, Plain, and Holden Village
952 AM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

Snow has either ended or decreased substantially in intensity,
therefore the winter weather advisory will be allowed to expire. 

$$

IDZ001-WAZ037-070300-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210107T0600Z/
Northern Panhandle-Northeast Mountains-
Including the following locations Eastport, 
Schweitzer Mountain Road, Springdale-Hunters Road, 
Orin-Rice Road, and Flowery Trail Road
952 AM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow above 2500 feet. Additional snow accumulations of 
  up to 6 inches.

* WHERE...Eastport, Schweitzer Mountain Road, Springdale-Hunters 
  Road, Orin-Rice Road, and Flowery Trail Road.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Motorists could expect winter driving conditions.

* ADDITIONAL DETAILS...Higher elevation summits above 3000 feet
  will see the highest snow accumulations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
462 
WWUS46 KOTX 062353
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
353 PM PST Wed Jan 6 2021

IDZ001-WAZ037-070600-
/O.CON.KOTX.WW.Y.0003.000000T0000Z-210107T0600Z/
Northern Panhandle-Northeast Mountains-
Including the following locations Eastport, 
Schweitzer Mountain Road, Springdale-Hunters Road, 
Orin-Rice Road, and Flowery Trail Road
353 PM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow above 2500 feet. Additional snow accumulations of 
  up to 3 inches.

* WHERE...Eastport, Schweitzer Mountain Road, Springdale-Hunters 
  Road, Orin-Rice Road, and Flowery Trail Road.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS....Higher elevation summits above 3000 feet
  will see the highest snow accumulations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
597 
WWUS46 KOTX 070547
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
947 PM PST Wed Jan 6 2021

IDZ001-WAZ037-070700-
/O.EXP.KOTX.WW.Y.0003.000000T0000Z-210107T0600Z/
Northern Panhandle-Northeast Mountains-
Including the following locations Eastport, 
Schweitzer Mountain Road, Springdale-Hunters Road, 
Orin-Rice Road, and Flowery Trail Road
947 PM PST Wed Jan 6 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING
ABOVE 2500 FEET...

Accumulating snow has tapered off and will continue this trend 
overnight. A band of rain continues across lower elevations with 
some rain/snow mix that will linger through the overnight hours at
higher elevations and mountain passes. Accumulations overnight 
are expected to be up to 3 inches at elevations above 3000 feet.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Jan 5, 2:58 AM PST, 1 minute earlier.

Area forecast discussion, Jan 5, 2:58 AM PST, 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
258 AM PST Tue Jan 5 2021

.SYNOPSIS...
The next weather system will move into the Cascades this afternoon
and across eastern Washington and the Idaho Panhandle tonight.
More snow in the mountains is expected with a wintry mix in the
valleys. Light to moderate snow will be possible over the Camas
Prairie Wednesday night. A weaker weather system on Friday will
bring the potential for light snow. The weekend looks drier with
more active weather possible early next week.

&&

.DISCUSSION...
Today and Tomorrow: Shortwave ridging today will keep most of the
Inland Northwest free from precipitation before the next system
starts to push across the Cascades. This will be yet another round
of mountain snow and valley rain/snow. This system looks to move a
bit slower than the one we saw yesterday as a strong upper level
jet over the Pacific will force the upper level trough to dig into
the West Coast and allow the front to move more slowly across the
Inland Northwest. Southwesterly upper level flow will allow for
the lee of the Cascades to see less of a rain shadow effect.
Current thinking is that the frontal precipitation will reach the
Cascade Crest by late morning and reach the Spokane/CdA area this
evening. A winter weather advisory has been issued for the Cascade
Crest including Stevens Pass along HWY 2 as snow totals will be
8-12 inches at Stevens Pass and over a foot for the Crest. Near
Advisory amounts are expected for the NE WA mountains with the
potential for 6-12 inches of new snowfall.

Across the HWY 2 corridor towards Spokane, marginal temperatures
introduce a decent amount of uncertainty for precipitation type.
Since precipitation will begin in the evening into overnight, our
current thinking is that preciptiation will start as snow before
transitioning to rain. However, any snow in the lowlands will be
very light and short lived with less than an inch forecasted for
the West Plains, the far upper Columbia Basin, and the Palouse.
The Waterville Plateau and the Methow Valley may see around 2-4
inches of snow. Areas more south of HWY 2 such Moses Lake Area,
the Columbia Basin, and the LC Valley will remain rain for the
whole duration of the event with up to 0.25 inches of rain
possible. Precipitation moves out of the area Wednesday night,
making way for a dry day on Thursday. VMT

Wednesday night into Thursday night: A disturbance will push
across southern Washington and northern Oregon behind the frontal
passage earlier on Wednesday. The 00Z NAM solution is the
strongest with this feature and shows this shortwave forming a
closed low briefly as it moves into northeast Oregon Wednesday
night. This looks like a pattern that could favor a burst of snow
over the Camas Prairie, especially if the wetter NAM solution
verifies. The GFS and ECMWF model solutions are not as strong and
wet, but there is support from the ensembles for the NAM solution
to pan out. Snow levels will come down Wednesday night over the
Camas Prairie to around 3,000 feet and mid level lapse rates will
steepen to between 7-8 C/km. Winds at 850-700 mbs also look to
veer from southwesterly to northwesterly through the night, which
would result in more favorable upslope flow. I increased snow
amounts a bit to around 3 inches, but, if the NAM solution
verifies, then these accumulations are still underdone by a couple
of inches.

By Thursday, we see drier air moving in with another break that
will continue into Thursday night. Temperatures will trend a
little bit colder with lows expected to be in the 20s for most
valley locations.

Friday through Tuesday: Models have been consistent with another
front moving into the region on Friday. Where there are
uncertainties is with the strength of this front as it pushes
into eastern Washington. The consensus is that the front will
weaken, and a number of model solutions has the energy splitting
with the northern branch going more into southwestern BC and the
southern branch of this energy hitting more the southern portion
of the forecast area. There may not be enough lift to get much
precipitation across northeast Washington and into the Northern
Panhandle. There are timing differences as well. A quicker arrival
would be more favorable for accumulating snow in the lowlands
with temperatures in the upper 20s to lower 30s. A slower arrival,
more into Friday afternoon, may result in more of a rain/snow mix
or non-accumulating snow.

Ridging of high pressure looks to build in over the weekend. The
ridge doesn't look particularly strong, and some model solutions
even indicate some moisture moving in over the top of the ridge
around Sunday. So, can't say we will be completely dry with much
confidence. This ridge looks short-lived with additional weather
systems set to move in early next week with increasing chances
for precipitation. /SVH

&&

.AVIATION...

06Z TAFS: Precipitation continues to taper off moving east, seeing
current showers north of Colville and Sandpoint as of 04z. Winds
are beginning to increase with gusts 25-30kts across the Basin and
Palouse, impacting Spokane and Pullman, peaking now through 07z
out of the southwest. Confidence is low for fog development
overnight with the breezy southwest winds, however places like
Wenatchee and the northern valleys will likely see some low
stratus/fog develop late morning as the winds begin to weaken.
Parts of the Palouse near Pullman to south of Coeur d'Alene may
see late low stratus/fog develop as the winds taper as well.
/Dewey

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        39  34  40  32  39  27 /  10  60  70  50  10   0
Coeur d'Alene  38  32  38  31  38  25 /  10  40  60  60  10   0
Pullman        41  34  40  33  39  28 /   0  40  60  60  30   0
Lewiston       47  38  45  37  45  32 /   0  20  40  70  30   0
Colville       36  32  38  28  38  23 /  10  80  80  20  10   0
Sandpoint      35  33  36  31  37  26 /  20  60  80  60  20   0
Kellogg        37  32  39  34  38  28 /  20  30  60  80  30   0
Moses Lake     42  37  44  31  42  31 /  10  50  50  20   0   0
Wenatchee      37  33  39  29  37  30 /  20  80  40  20   0  10
Omak           37  34  39  29  36  28 /  30  90  60  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory from noon today to 10 AM PST Wednesday
     for the cascade crest including highway 2 between coles
     corner and stevens pass for East Slopes Northern Cascades.

&&
Hazardous weather outlook, Jan 4, 6:53 AM PST, 20 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
653 AM PST Mon Jan 4 2021

IDZ002-003-026-027-WAZ032>036-051500-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
653 AM PST Mon Jan 4 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Another wet weather system to impact the region. Additional
rainfall and melting will result in rises to small streams and
creeks. Minor flooding of low lying areas will be possible. Breezy
to windy conditions expected over the Palouse and Camas Prairie
today as well.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Lowland snow will be possible on Wednesday with the arrival of a
colder weather system.

IDZ001-004-WAZ031-037-038-041>044-051500-
Northern Panhandle-Central Panhandle Mountains-
Northeast Blue Mountains-Northeast Mountains-Okanogan Highlands-
Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-
653 AM PST Mon Jan 4 2021

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Snow today across the northern valleys and mountains. Heaviest
snow is expected over the east slopes of the northern Cascades
over to the Okanogan Highlands Monday morning and afternoon. Snow
will transition to rain up the valleys from south to north late
this morning into the afternoon hours.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Widespread moderate snowfall will be possible on Wednesday.

In the hours before

Local storm report, Jan 4, 11:11 PM PST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1111 PM PST MON JAN 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             WINTHROP                48.47N 120.19W
01/04/2021  M6.2 INCH        OKANOGAN           WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WNPW1 WINTHROP.

0251 AM     HEAVY SNOW       REPUBLIC                48.65N 118.73W
01/04/2021  M5.1 INCH        FERRY              WA   TRAINED SPOTTER

&&

Nearby

Winter Weather Advisories in Washington, 2021Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.